North Dakota, 2006

Hail in North Dakota, August 12, 2006

August 12, 2006 · NWS BIS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Aug 12, 2:45 AM CST, 10 hours earlier.

Area forecast discussion, Aug 12, 2:45 AM CST, 10 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
345 AM CDT SAT AUG 12 2006

.SHORT TERM...TODAY THROUGH MONDAY NIGHT...
FORECAST PROBLEM IN THE SHORT TERM WILL BE CONVECTION CHANCES AND
SEVERE POTENTIAL TODAY THROUGH SUNDAY.

THE MAIN FOCUS OF HEAVY RAIN AND SEVERE WEATHER IS WITH THE SURFACE
BOUNDARY CURRENTLY EXTENDING FROM A LOW IN WESTERN SOUTH DAKOTA
NORTHWARD TO WILLISTON/MINOT. A LOW LEVEL JET IS ENHANCING LIFT OVER
THE BOUNDARY OVER NORTHERN NORTH DAKOTA. THE SURFACE BOUNDARY MOVES
EAST TODAY...ALONG WITH THE LOW LEVEL JET...AS SHORTWAVE IMPULSES
ALOFT MOVE ACROSS THE STATE WITH THE APPROACH OF THE UPPER LEVEL
TROUGH. THE UPPER IMPULSES INCREASE IN NUMBER AND INTENSITY THIS
AFTERNOON AND EVENING...AND HAVE INCREASED POPS AND MENTIONED SEVERE
THUNDERSTORMS WITH HEAVY RAIN OVER CENTRAL AND EASTERN COUNTIES.

THE SURFACE BOUNDARY MOVES SOUTHEAST OF THE FORECAST AREA ON
SUNDAY...BUT THE UPPER LEVEL TROUGH AXIS MOVES THROUGH THE
STATE...AND HAVE KEPT THE CHANCE OF THUNDERSTORMS THROUGH SUNDAY
AFTERNOON.

MUCH COOLER AND DRIER AIR MOVES INTO THE REGION SUNDAY
AFTERNOON/NIGHT AND WILL BRING MUCH RELIEF FROM THE HIGHER
TEMPERATURES AND HUMIDITIES. HIGHS ONLY IN THE 70S ON SUNDAY WITH A
SLIGHT WARMUP FOR MONDAY IN THE 70S AND 80S.

.LONG TERM...TUESDAY THROUGH FRIDAY NIGHT...
THE GFS PROJECTS A BUILDING BUT PROGRESSIVE RIDGE DURING THE
EXTENDED FORECAST PERIOD. FOR MOST OF THE TIME THE MEAN RIDGE
POSITION WILL BE JUST EAST OF OUR AREA WHILE AT THE LOW LEVELS
MOISTURE WILL BE AMPLE. THE SOUTHWEST FLOW ALOFT WITH NUMEROUS
SHORTWAVES WILL BE CONDUCIVE TO CONVECTION. THUS MY FORECAST
INCLUDES SEVERAL DAYS OF DIURNAL THUNDERSTORM ACTIVITY. CONVECTIVE
DEBRIS AND MODERATELY HIGH DEWPOINTS WILL KEEP TEMPERATURES CLOSER
TO SEASONABLE VALUES THAN OF LATE.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

JV/RSL
Hazardous weather outlook, Aug 12, 4:23 AM CST, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
523 AM CDT SAT AUG 12 2006

NDZ001-009-017-031-032-040-043-131030-
DIVIDE-WILLIAMS-MCKENZIE-GOLDEN VALLEY-BILLINGS-SLOPE-BOWMAN-
523 AM CDT SAT AUG 12 2006 /423 AM MDT SAT AUG 12 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ002>005-010>013-018>023-025-033>037-041-042-044>048-050-051-
131030-
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-STARK-MORTON-
BURLEIGH-KIDDER-STUTSMAN-HETTINGER-GRANT-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
523 AM CDT SAT AUG 12 2006 /423 AM MDT SAT AUG 12 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WITH HEAVY RAIN...AND POSSIBLY SEVERE
WITH DAMAGING WINDS ARE EXPECTED THIS AFTERNOON AND TONIGHT ACROSS
CENTRAL AND SOME OF WESTERN NORTH DAKOTA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

JV

In the hours before

Local storm report, Aug 12, 6:54 AM CST, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
754 AM CDT SAT AUG 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0912 PM     TSTM WND GST     3 NNW STANLEY           48.36N 102.41W
08/11/2006  M70 MPH          MOUNTRAIL          ND   CO-OP OBSERVER

            WIND GUSTED 60 TO 70 MPH AFTER STORM PASSED. PEAK GUST
            WAS 70 MPH AT 922 PM.

&&

LLP
Local storm report, Aug 12, 8:06 AM CST, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
906 AM CDT SAT AUG 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0853 AM     HAIL             3 S MAX                 47.78N 101.29W
08/12/2006  E1.00 INCH       MCLEAN             ND   TRAINED SPOTTER

            HAIL ENDED 0853CDT

&&

TSW
Local storm report, Aug 12, 8:16 AM CST, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
916 AM CDT SAT AUG 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     HAIL             5 E MAX                 47.82N 101.18W
08/12/2006  E0.75 INCH       MCLEAN             ND   PUBLIC

&&

TSW

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Pierce

When
August 12, 12:45 PM CST to 12:50 PM CST
Where
Pierce County, 8 mi S of Wolford
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
48.383, -99.700

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2006Every state in 2006This day in weather historyWarnings in North Dakota, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528369.